MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134801
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 08/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The report indicated that during an atrial fibrillation (afib) ablation procedure with a thermocool smarttouch sf and the patient experienced sinus arrest due to coughing requiring temporary pacemaker and prolonged hospitalization.During the superior vena cava (svc) isolation, the thermocool smarttouch sf was moved near the sinus node due to the patient's respiration (coughing), resulting in sinus arrest/cardiac block.A temporary pacemaker was placed, and the patient left the room.The catheter had been in use since the svc isolation, and the event occurred approximately twenty minutes after the start of its use.The physician assessment of the health problem was that it was serious and required extended hospitalization.Contact force (cf) monitoring methods were real time graph, dashboard, and vector.Coloring setting for visitag was tag index.No abnormalities observed prior/during use of the product.Additional information was received indicating the physician¿s opinion on the cause of this adverse event was that the issue was most likely caused by the catheter moving during ablation due to the patient's breath.The outcome of the adverse event improved, and the sinus rhythm recovered about 30 minutes after the procedure.
 
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device lot number 31535152l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.#(b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22920095
Report Number2029046-2025-02917
Device Sequence Number10390100
Product Code LPB
UDI-Device Identifier10846835010145
UDI-Public(01)10846835010145(17)280128(10)31535152L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134801
Device Lot Number31535152L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Initial Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_CARTO 3; UNK_SMARTABLATE GENERATOR; UNK_SMARTABLATE PUMP
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian